View Full Version : Treating my hair loss with just finasteride

08-13-2015, 03:39 PM
Hey everyone!

I'm a 26 year old male and my hair loss started in early 2013 IIRC. So it's been going on about a year and a half. Last week I decided to start treating it with a generic finasteride, cutting it into fourths. I have some questions for anyone who has experience with the drug:

1. Can it regrow miniaturized hair, or is it mainly just to keep your existing hair? Ideally I would want to refill some of the thinning areas, especially on the crown, but I guess keeping what I have is better than nothing.

2. What kind of results would I get if I were to combine this with minoxidl treatment? I hesitate to start that because it costs more, and I figured finasteride in the long run would have the same effect; minoxidl just speeds it up. I'm not really in a hurry.

3. Is it important to take it at the same time every day, ie exactly every 24 hours? And is it supposed to be that tiny? I've never swallowed something so small before (that's what she said)!

Thanks for reading! Pictures are attached also so that you can see what kind of hair loss I'm dealing with.


08-14-2015, 02:49 PM
Man i Just figured out i'm balding and am 22 but to be really honest its unbelievable that such things can happen this early. How fast did it go from 23? Did you notice thinning hair?

My doctor said he aint see nothing balding but these doctors would le't u walkout with 1 eye and say you be fine..

08-15-2015, 07:11 AM

When I was 22/23 I didn't even notice it at first; the guy cutting my hair just mentioned that there's a minor bald spot on my crown. My hair still looked great so I didn't think anything of it. For the next 1.5 years it was barely noticeable, then thinning started all over pretty rapidly in the past six months. It always goes at weird paces.

But yeah, it's a normal part of aging!

08-15-2015, 09:58 AM
I'm not a expert but you might be surprised at how much re-growth you could get on Fins. Since you haven't gone years and years with balding, the hair folicales might still be good and re-growth is very possible, but give it some time. I wouldn't start Minoxidl just yet, see what happens with the fins.
It is very small when cut into quarters, just take it every morning and forget about it.
That's what she said, was very funny.

09-17-2015, 02:15 PM
Update for anyone who is interested. After one month of fin use, I have gone through quite a shed! My girlfriend (who has always said my hair loss isn't even noticeable and I shouldn't get a buzz cut) noticed that I've lost a significant amount of hair on top. I looked at it and indeed, I've shed so much that I look like an extreme diffuse thinner!

This is a great sign. With cautious optimism, I'm hoping that those weak hairs that are being pushed out will be replaced by fuller ones. Time will tell how I respond to the treatment.

I've included a picture to compare with the original. Definitely looks thinner on top than it did before fin.


09-17-2015, 03:11 PM
It does look thinner overall, but the crown looks fuller. I think you'll get good results when it starts to fill in.

09-17-2015, 06:16 PM
Your results seem promising. Hopefully this is just the fix that you need.

As for your original questions, yes - it's not unreasonable to think that you may have some new growth in addition to the maintaining of your native hairs. There wouldn't be a guarantee, but it's something that I wouldn't be surprised to see. I've seen guys have great success with Finasteride alone, and the shed indicates that your body seems to be responding quite well.

Taking in conjunction with Rogaine is a personal choice. Personally, I don't take Rogaine and have no intentions of doing so at the moment. Mostly because I don't need it. To save yourself some money, I would wait and see how the Propecia alone works for you. Who knows, you might get good enough results that you won't even want to consider the Rogaine.

Also, taking it at the same time every day is ideal - though I admit that don't always do that. I try to take it in the morning, but sometimes I forget and take it in the afternoon, even sometimes in the evening. It's not the best approach, but I personally don't think those few hours really hurt. On top of that, there are some guys who only take .5 mg/day, so I figure even if I skip a day taking 1.25mg/day, it's not the end of the world. Some doctors even prescribe it that way (1.25mg every other day, for example). So to maximize results and to play it safe, try to stick to a strict schedule. I can't imagine it would completely thwart your results.

And on that note, I'm gonna go put my pills on my nightstand right by my morning cup of water so I can get on a better schedule. :)

I am a patient advocate for Dr. Parsa Mohebi in Los Angeles, CA. My opinions/comments are my own and do not necessarily reflect the opinions of Dr. Mohebi and his staff.

09-17-2015, 08:00 PM
The shedding of hairs after taking Finasteride is something that many people experience, the same is also true of Minoxidil. Some people say that this shedding of hairs is a good sign, but I personally do not know if that is true.

You need to be realistic with your expectations, and certainly should make plans to use this treatment for at least 12 months. 12 months is the time when it is best for you to ascertain if this treatment is working for you.

Good luck!